Hail, Scott
- When
- September 6, 6:00 PM CST
- Where
- Scott County, 5.94 mi NNW of Manning
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.630, -100.760
Hail and high wind occurred with thunderstorms moving across the area during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Hail and high wind occurred with thunderstorms moving across the area during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 6, 1:49 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT THU SEP 6 2007 .DISCUSSION... DAYS 1-2... THIS MORNINGS ANALYSIS WAS SHOWING A LEE TROF EXTENDING ACROSS OUR CWA WITH THE COLD FRONT STILL LOCATED OVER NEBRASKA. NAM AND GFS BOTH AGREE TODAY IN KEEPING OUR FRONT NORTH OF THE AREA THIS AFTERNOON SO ANY CONVECTION EXPECTED LATE TODAY AND EARLY THIS EVENING WILL MAINLY BE FROM AFTERNOON HEATING ALONG LEE TROF. WITH THIS IN MIND WILL BE FOLLOWING SATELLITE AND RADAR TRENDS ON THIS BUT BASED ON EXPECTED INSTAB IT STILL LOOKS LIKE THE BETTER CHANCE WILL BE IN THE NORTH/NORTHEAST. AS OUR S/W TROF MOVES EAST ACROSS THE CNTL PLAINS EARLY TONIGHT OUR COLD FRONT WILL SLIDE SOUTH INTO KANSAS. INSTAB AND LIFT REMAINS MORE FAVORABLE ACROSS THE EAST OVERNIGHT SO CURRENT GRIDS WITH HIGHER CHC POPS IN THE EAST STILL LOOKS GOOD. BY FRIDAY THE OUR COLD FRONT WILL BECOME STATIONARY ACROSS OKLAHOMA AND THE TEXAS PANHANDLE AS A LARGE AREA OF TROPICAL MOISTURE MOVES INTO THE SRN PLAINS. AT THIS TIME APPEARS THAT ALL MODELS KEEP THE BETTER 925-7H FGEN AND MOISTURE SOUTH OF THE BORDER DURING DAY. LATE FRIDAY NIGHT INTO EARLY SATURDAY DID NOTICE THAT A 7H LOW IS PROGGED TO MOVE NORTHEAST ACROSS OK INTO SC KS AS A WEAK S/W TROF ASSOCIATED WITH THE RIGHT EXIT REGION OF A 25H JET WILL CROSS OUR SOUTHERN CWA FROM WEST TO EAST. THIS MAY BE ENOUGH TO DRAW SOME MOISTURE AND PCPN INTO OUR SOUTHERN CWA...ESPECIALLY IN THE SE. DAYS 3-7... FORECAST CHALLENGE WILL BE PRECIPITATION AND TEMPERATURES. TIMING REMAINS TO BE AN ISSUE WITH THE NEXT UPPER LEVEL TROUGH DROPPING THROUGH THE ROCKIES EARLY THIS PERIOD. MODELS INDICATE THE UPPER LEVEL TROUGH DEEPENING AND MOVING ACROSS THE NORTHERN ROCKIES SUNDAY AND INTO THE CENTRAL PLAINS STATES MONDAY. HOWEVER, UNCERTAINTY STILL REMAINS WITH THE MODELS IN CONSIDERATION TO TIMING AND POSITIONING OF THIS SYSTEM. THE GFS CONTINUES TO BE A LITTLE AHEAD OF THE ECMWF AND CANADIAN MODELS IN THE PROGRESSION OF THE TROUGH. AT THE SURFACE, A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL DROP SOUTH INTO KANSAS MONDAY. AGAIN, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY REMAINS UNCLEAR AS DOES HOW COOL THE AIR BEHIND THE FRONT WILL BE WHEN IT DOES ARRIVE. THE GFS ALSO INDICATES COOLER TEMPERATURES AT H85 (UPPER SINGLE DIGITS) THAN THE ECMWF (H85 TEMPS IN LOW TO MID TEENS) IN THE INITIAL SURGE BEHIND THE FRONT. REGARDLESS, THE TREND REMAINS TO BE FOR COOLER TEMPERATURES ACROSS WESTERN KANSAS TO BEGIN THE WEEK. MAY TWEAK TEMPERATURES DOWN JUST A BIT MONDAY AND TUESDAY. A CHANCE OF THUNDERSTORMS CAN ALSO BE EXPECTED IN ASSOCIATION WITH THE COLD FRONT AS THE UPPER LEVEL TROUGH DIGS THROUGH THE PLAINS LATE SUNDAY AND MONDAY. AGAIN, THE GFS IS A LITTLE QUICKER THAN THE ECMWF AND CANADIAN MODELS BRINGING THE FRONT THROUGH. THE ECMWF/CANADIAN ALSO INDICATE THE UPPER LEVEL TROUGH REMAINING MORE POSITIVELY TILTED THAN THE GFS. THE 12Z RUN OF THE GFS ENSEMBLES EVEN BEGIN TO SHOW A FEW PERTURBATIONS LEANING TOWARDS THE ECMWF/CANADIAN SOLUTION. HOWEVER, TIMING AND POSITIONING OF THE FRONTAL BOUNDARY WILL CONTINUE TO BE A CONCERN AS TO WHERE THUNDERSTORM DEVELOPMENT MIGHT TAKE PLACE. SOME MOISTURE WILL BE AVAILABLE WITH H85 DEWPOINTS IN THE LOW TO MID TEENS AHEAD OF THE FRONT BUT QUICKLY DRY OUT BEHIND THE FRONT. PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS IN THE GOING POPS. && .AVIATION... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE INTO THE WESTERN HIGH PLAINS TODAY. AT THE SURFACE, A LEE SIDE TROUGH OF LOW PRESSURE WILL REMAIN ALONG THE KANSAS AND COLORADO BORDER WHILE A COLD FRONT IN NEBRASKA DROPS SLOWLY SOUTH INTO NORTHERN KANSAS BY THIS EVENING. EXPECT A CHANCE OF THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT HOURS ALONG AND AHEAD OF THE FRONT. VFR CONDITIONS WILL PERSIST INITIALLY THIS EVENING, HOWEVER, MVFR/IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND ANY THUNDERSTORMS THAT MAY DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 65 83 60 / 0 20 10 20 GCK 99 63 83 57 / 0 20 0 0 EHA 97 62 83 58 / 30 30 0 30 LBL 99 65 84 60 / 0 20 20 30 HYS 95 65 82 58 / 0 30 0 0 P28 94 71 85 66 / 0 30 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/32/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT THU SEP 6 2007 KSZ043-044-061>063-074>076-084-085-071015- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS- 510 AM CDT THU SEP 6 2007 /410 AM MDT THU SEP 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-077>081-086>090-071015- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS- KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 510 AM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL AND WIND GUSTS TO OVER 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED FROM 4 PM THROUGH MIDNIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Goodland radar (KGLD), 115 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
14 thunderstorm wind, 5 hail. Local standard time, as filed.
Five telephone poles were blown down and a 10 foot by 12 foot shed was damagedand moved 30 feet.
Several large trees were blown down by the high wind. A 7 inch diameter tree limb fell on a police car and caused substantial damage. The entire town of Ashland was without power.
Several trees were blown down. Many power lines were down from trees blowing into them.
Power poles were blown down and all power was out in Garfield.
Power lines were blown down and partial power outages were reported in Larned.
Several six inch diameter tree limbs were blown down.
Many 2 to 4 inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60515, 60516, 60520, 60533, 60527, 60517, 60518, 60528, 60521, 60529, 60522, 60530, 60523, 60524, 60519, 60525, 60531, 60526, 60532.